Alert archive / Texas / Gale Warnings in 2017

Gale Warning 4, NWS Brownsville, TX

May 3, 2017

NWS Brownsville, TX issued this gale warning at May 3, 2017, 3:48 PM CDT. It took effect at May 4, 2017, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2017, 3:48 PM CDT (20:48 UTC)
In effect from
May 4, 2017, 12:00 AM CDT
Expired
May 4, 2017, 10:00 AM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

759 
WHUS74 KBRO 032048
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 PM CDT WED MAY 3 2017

...GALE CONDITIONS ARE POSSIBLE ALONG THE LOWER TEXAS COASTAL
WATERS TONIGHT...

.A STRONG COLD FRONT WILL SURGE THROUGH THE LOWER TEXAS COASTAL 
WATERS DURING THE OVERNIGHT HOURS. WINDS WILL SHIFT TO THE NORTH 
AND INCREASE RAPIDLY IN THE WAKE OF THE FRONT AND REMAIN STRONG 
THROUGH THE DAY THURSDAY.

GMZ130-132-135-040500-
/O.UPG.KBRO.GL.A.0003.170504T0300Z-170504T1400Z/
/O.NEW.KBRO.GL.W.0004.170504T0500Z-170504T1500Z/
/O.EXT.KBRO.SI.Y.0033.170504T1500Z-170505T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
348 PM CDT WED MAY 3 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY.

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 
  KNOTS.

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-040500-
/O.UPG.KBRO.GL.A.0003.170504T0300Z-170504T1400Z/
/O.NEW.KBRO.GL.W.0004.170504T0500Z-170504T1500Z/
/O.EXT.KBRO.SC.Y.0034.170504T1500Z-170505T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
348 PM CDT WED MAY 3 2017

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY.

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS AROUND 
  35 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 8 TO 10 FEET WITH HIGHER SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
988 
WHUS74 KBRO 040344
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1044 PM CDT WED MAY 3 2017

...GALE CONDITIONS ARE POSSIBLE ALONG THE LOWER TEXAS COASTAL
WATERS TONIGHT...

.A STRONG COLD FRONT WILL SURGE THROUGH THE LOWER TEXAS COASTAL
WATERS DURING THE OVERNIGHT HOURS. WINDS WILL SHIFT TO THE NORTH
AND INCREASE RAPIDLY IN THE WAKE OF THE FRONT AND REMAIN STRONG
THROUGH THE DAY THURSDAY.

GMZ130-132-135-041200-
/O.CON.KBRO.GL.W.0004.170504T0500Z-170504T1500Z/
/O.CON.KBRO.SI.Y.0033.170504T1500Z-170505T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1044 PM CDT WED MAY 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM TO
7 PM CDT THURSDAY...

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 
  KNOTS. 

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-041200-
/O.CON.KBRO.GL.W.0004.170504T0500Z-170504T1500Z/
/O.CON.KBRO.SC.Y.0034.170504T1500Z-170505T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1044 PM CDT WED MAY 3 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
THURSDAY...

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS AROUND 
  35 KNOTS. 

* WAVES/SEAS...SEAS BUILDING TO 8 TO 10 FEET WITH HIGHER SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
300 
WHUS74 KBRO 041125
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
625 AM CDT THU MAY 4 2017

...GALE CONDITIONS ARE POSSIBLE ALONG THE LOWER TEXAS COASTAL
WATERS TONIGHT...

.STRONG NORTH WINDS CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS
IN THE WAKE OF A STRONG COLD FRONT. WINDS EXPECTED TO SLOWLY
DIMINISH WITH ADVERSE CONDITIONS CONTINUING THROUGH THE DAY.

GMZ130-132-135-041930-
/O.CON.KBRO.GL.W.0004.000000T0000Z-170504T1500Z/
/O.CON.KBRO.SI.Y.0033.170504T1500Z-170505T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
625 AM CDT THU MAY 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM
THIS MORNING TO 7 PM CDT THIS EVENING...

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 
  KNOTS. 

* BAY WATERS...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-041930-
/O.CON.KBRO.GL.W.0004.000000T0000Z-170504T1500Z/
/O.CON.KBRO.SC.Y.0034.170504T1500Z-170505T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
625 AM CDT THU MAY 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS AROUND 
  35 KNOTS. 

* WAVES/SEAS...SEAS BUILDING TO 8 TO 10 FEET WITH HIGHER SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
109 
WHUS74 KBRO 041505
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 AM CDT THU MAY 4 2017

...STRONG NORTH WINDS WILL CONTINUE ACROSS THE LOWER TEXAS 
COASTAL WATERS TODAY...

.STRONG NORTH WINDS CONTINUE ACROSS THE LOWER TEXAS COASTAL
WATERS IN THE WAKE OF A STRONG COLD FRONT. WINDS ARE EXPECTED TO
SLOWLY DIMINISH WITH ADVERSE CONDITIONS CONTINUING THROUGH THE
AFTERNOON.

GMZ130-132-135-042315-
/O.EXP.KBRO.GL.W.0004.000000T0000Z-170504T1500Z/
/O.CON.KBRO.SI.Y.0033.000000T0000Z-170505T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1005 AM CDT THU MAY 4 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTH WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* BAY WATERS...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-042315-
/O.EXP.KBRO.GL.W.0004.000000T0000Z-170504T1500Z/
/O.CON.KBRO.SC.Y.0034.000000T0000Z-170505T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1005 AM CDT THU MAY 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTH WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS.

* WAVES/SEAS...SEAS 8 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CASTILLO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at May 3, 3:21 PM CDT, 27 minutes earlier.

Area forecast discussion, May 3, 3:21 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
321 PM CDT Wed May 3 2017

...Short window of opportunity of strong to severe thunderstorms
tonight with strong May cold front...

.SHORT TERM (Tonight through Thursday Night): Sharp mid level
shortwave trough moving through the Arklatex deepens into the
closed over overnight and Thursday. A strong May cold front,
currently over northcentral TX, to surge through Deep South Texas
and Rio Grande Valley after midnight. The atmosphere remains
conditionally unstable and will only need forcing of the front to
initiate convection. Latest and forecast soundings indicate very
strong instability, sharp lapse rates and sufficient shear values
to support very strong updrafts in any cells that develop. Main
severe elements continue to be wind and hail with confidence in
the the hail signal increasing.

Models suggest the front to pick up speed later this evening working
its way into the NW Ranchlands around 11 pm and surging south
through the Rio Grande Valley between 1 and 3am.  Expecting a line
of thunderstorms to accompany the front with any of the
thunderstorms capable of producing isolated severe hail and damaging
winds. As for rainfall, brief heavy rain to accompany the
thunderstorms but amounts are expected to be less than one half inch
due to the fast movement of the storms/front. Tight pressure
gradient and downward forcing in wake of the front should provide 2
to 4 hours of strong gusty winds with some gusts near 40 mph over
the Lower Rio Grande and along the coast. A wind advisory may be
needed if gust of 40 mph are realized. Rain chances to end a few
hours behind the front as drier and stable air fill in quickly.
Clouds to linger but should clear shortly after sunrise.
Temperatures to tumble significantly nearing 60 across the north and
mid 60s in the RGV.

Thursday/Thursday night...Moderate to strong northwest flow on the
back side of the deep mid level low over the Deep south to provide a
dry, breezy/windy and cooler day. Low humidity and the gusty winds
may pose an increase fire threat for those that might miss out on
the rain. Along the coast winds near wind advisory levels and
possible gales offshore to push surf up along the shore line. Tidal
overwash is anticipated at least through the morning and may linger
in the afternoon hours with high tide occurring shortly after Noon.
Temperatures to fall back into the 80s with upper 70s to lower 80s
along the coast and over the Lower Valley. Clear and exceptionally
cool Thursday night and Friday morning with low drop at least 10
degrees below normal.

.LONG TERM (Friday through Wednesday):
The Large slow-tracking H5 trough moving across the southeast US
will block most of the remainder of the US into early next week.
This will keep most of Texas in dry NWly flow aloft, keeping the
milder and drier conditions in place into the weekend. Onshore
flow will not fully return until later Saturday, with gradually
recovering temperatures back to around 90. Sunday evening the
ridge axis finally passes, switching winds aloft back to the
southwest. The next large H5 trough dives into north Mexico early
next week, keeping flow from the southwest and tossing weak
impulses around the bottom edge into Texas. With southeast flow at
the surface bringing in limited moisture, any impulse will help
spark showers along the seabreeze during peak heating. Models are
picking up on the best impulse during the day Tuesday sweeping
through, so have kept small chance PoPs for that day.

&&

.MARINE:
Now through Thursday night: Strong cold front to surge through
the coastal waters tonight between 11 pm and 3 am. Sharp pressure
gradient combining with a line of thunderstorms to produce an
abrupt strong northerly wind shift. Gale force gusts are likely
behind the front may continue for at least 6 hours. A gale warning
has been issued from 11 pm to 10 am Thursday but could be end
early especially for the Laguna Madre. Small craft advisories will
be in effect once the Gale warning expires and will likely
continue through all day Thursday. Marine conditions steadily
improve Thursday night.

Friday through Sunday: Lighter north winds will arrive early
Friday as the core of the surface high moves into the northwest
Gulf. Seas will be decreasing from 5 to 3 feet through the day,
with a minimal chop on the Laguna. As the high moves east, winds
will shift back to the southeast Saturday morning, but will
remain light less than 10 knots. Seas will remain around 2 feet
through the day. Minimal gradient increase on Sunday as no low
pressure will be yet developing to the west, so southeast winds
will stay 10 to 15 knots through the afternoon. Slightly wind
increases will gently push seas up to 3 to 4 feet offshore later
Sunday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  67  81  60  83 /  50   0   0   0
BROWNSVILLE          67  83  60  86 /  50   0   0   0
HARLINGEN            64  84  56  87 /  50   0   0   0
MCALLEN              63  87  57  89 /  50   0   0   0
RIO GRANDE CITY      64  88  57  90 /  40   0   0   0
SOUTH PADRE ISLAND   70  76  68  79 /  50   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 10 AM to 7 PM CDT Thursday
     for GMZ130-132-135.

     Gale Warning from midnight tonight to 10 AM CDT Thursday for
     GMZ130-132-135-150-155-170-175.

     Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ150-
     155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59/64
Hazardous weather outlook, May 3, 4:25 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
425 AM CDT Wed May 3 2017

TXZ248>257-040930-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
425 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will be possible late this evening
and tonight along and ahead of an approaching cold front. Some of
these storms may be strong to severe, producing large hail,
damaging winds, and heavy rainfall.

There is a moderate risk of rip currents at area beaches today and
a high risk of rip currents tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is possible at area beaches
Thursday through Friday and again Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this evening and tonight.

GMZ130-132-135-150-155-170-175-040930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
425 AM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect from 10 pm CDT through
tonight for the Laguna Madre and the Gulf of Mexico waters east
of Padre Island from 0 to 60 nautical miles offshore.

Strong to severe thunderstorms will be possible late this evening
and tonight along and ahead of an approaching cold front. Some of
these storms may be strong to severe, producing large hail,
damaging winds, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory for Winds remains in effect for the Laguna
Madre until 1 pm CDT Thursday.

A Small Craft Advisory remains in effect for the Gulf of Mexico
waters east of Padre Island from 0 to 60 nautical miles offshore
through 7 pm CDT Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:48 AM CDTSmall Craft AdvisoryBRO41 hr
May 3, 3:48 AM CDTSmall Craft Advisory for WindsBRO38 hr
May 3, 10:24 AM CDTGale WatchBRO5 hr

Nearby

Gale Warnings in Texas, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.